Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 47, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 5, 2018, 8:14 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2018, 8:14 PM EDT (00:14 UTC)
- Expired
- Sep 6, 2018, 4:12 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
494 WHUS73 KAPX 060014 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 814 PM EDT Wed Sep 5 2018 LMZ344>346-060400- /O.EXP.KAPX.SC.Y.0046.000000T0000Z-180906T0000Z/ /O.NEW.KAPX.SC.Y.0047.180906T0014Z-180906T0400Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 814 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The National Weather Service in Gaylord has issued a SMALL CRAFT ADVISORY, which is in effect until midnight EDT tonight. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ323-341-342-060115- /O.EXP.KAPX.SC.Y.0046.000000T0000Z-180906T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay- 814 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LSZ321-322-060500- /O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 814 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-347-348-060500- /O.CON.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 814 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
2 follow-up statements
167 WHUS73 KAPX 060250 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1050 PM EDT Wed Sep 5 2018 LHZ345-LSZ322-060400- /O.CAN.KAPX.SC.Y.0046.000000T0000Z-180906T0500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- St. Marys River Point Iroquois to E. Potagannissing Bay- 1050 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LSZ321-061000- /O.EXT.KAPX.SC.Y.0046.000000T0000Z-180906T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1050 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ344>346-061000- /O.EXT.KAPX.SC.Y.0047.000000T0000Z-180906T1000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1050 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-061000- /O.EXT.KAPX.SC.Y.0046.000000T0000Z-180906T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1050 PM EDT Wed Sep 5 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 AM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
662 WHUS73 KAPX 060812 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 412 AM EDT Thu Sep 6 2018 LMZ344>346-060915- /O.CAN.KAPX.SC.Y.0047.000000T0000Z-180906T1000Z/ Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 412 AM EDT Thu Sep 6 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LHZ347-348-LSZ321-060915- /O.CAN.KAPX.SC.Y.0046.000000T0000Z-180906T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 412 AM EDT Thu Sep 6 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 8:01 PM EDT, 13 minutes earlier.
Area forecast discussion, Sep 5, 8:01 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
801 PM EDT Wed Sep 5 2018
.NEAR TERM...(Through Tonight)
Issued at 255 PM EDT Wed Sep 5 2018
...Showers and a few thunderstorms gradually ending this evening...
High Impact Weather Potential...A few thunderstorms...mainly in our
SE CWA...with an isolated strong to marginally severe storm possible
late this afternoon.
Pattern Synopsis/Forecast...Upstream cold front has passed thru
Eastern Upper Michigan and into far Northern and NW Lower Michigan
this afternoon. Narrow but well-organized line of showers and storms
is making its way out of NE Lower Michigan and thru Lake Huron
within an area of MUCAPES of 2000 J/kg in advance of the cold front.
No severe storms as of yet. Winds at APN gusted to 29 kts as this
convective line moved thru. Additional convection continues to fire
to our SW along and ahead of the cold front. While this area of
precip is generally streaming NE...individual stronger cells within
this line are propagating SE toward better instability values over
Southern Lower Michigan.
Suspect that this initial organized line of showers/storms now
moving out of NE Lower Michigan is the main show with respect to the
potential for stronger/marginally severe storms today. Cold front
will continue to make steady eastward progress during the remainder
of the afternoon and into early evening. While additional shower and
isold thunderstorm activity is expected even behind the front...
expect stronger convection will focus further to our south and east
within this area of better instability ahead of the cold front.
Latest upstream radar trends certainly support this notion...as do
latest near term models. Our thunder chances should be over by
around 00Z this evening...with residual shower activity ending from
NW to SE during the remainder of the evening. Diminishing clouds
will follow suit (i.e. from NW to SE) late this evening and
overnight as much drier air and cooler air as well as strengthening
subsidence build into the region. Conditions will turn noticeably
cooler and less humid tonight... with overnight lows dropping into
the 50s.
&&
.SHORT TERM...(Thursday through Saturday)
Issued at 255 PM EDT Wed Sep 5 2018
...Dry Going into the Weekend...
High Impact Weather Potential...None.
Pattern Synopsis/Forecast...High pressure builds into the region
Wednesday night, so that by Thursday morning very dry air should
clear all of the clouds. This high will stay over the region through
Sunday. Temperatures will drop to around normal for the highs and a
little lower than normal for the lows through Saturday morning.
Primary Forecast Concerns...No major impact concerns for the next 48
hours.
.LONG TERM...(Saturday night through Wednesday)
Issued at 255 PM EDT Wed Sep 5 2018
...High Pressure through The Weekend...
Extended (Saturday through Wednesday)...Saturday, high pressure and
dry air continues over the region. Sunday, the remnants of Gordon
rides along a warm front from the Gulf Coast and into the Lower
Great Lakes on the GFS, and over Lower Michigan on the ECMWF.
Obviously, the two differing solutions will make for a interesting
forecast as the more northern ECMWF solution would keep rain in NE
Lower for a little longer and with more rain then the GFS. However,
high pressure builds into the region for Monday night and keeps
things dry through at least Thursday for now. Keep an eye on
Florence. If it can hold onto it's track long enough it could force
the ridging over the Upper Great Lakes a little sooner, or longer
delaying the next system that the models have for Wednesday night
into Thursday of next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 800 PM EDT Wed Sep 5 2018
Cold front stretches NE-SW through the thumb of lower Michigan and
across SW lower Michigan as of this hour. Thunderstorms along and
ahead of the front have cleared northern lower Michigan at this
juncture. But, axis of post-frontal light rainfall and lower
(MVFR-IFR) cloud cover stretches up through northern lower
Michigan. This will remain the case for a good portion of the
evening hours.
Meanwhile, strong high pressure, dry and cooler air is over the
northern Plains and upper Midwest and will build into the
northern Great Lakes overnight through Thursday. This will bring a
stark drying trend to the region overnight with all terminal sites
expected to return to VFR by early morning, and remain that way
for the next few days.
&&
.MARINE...
Issued at 255 PM EDT Wed Sep 5 2018
SCA conditions and beach hazards/potential for rip currents will
remain an issue into this evening for much of our nearshore area as
winds shift to the N/NW behind the cold front and remain gusty.
Showers and a few thunderstorms will also continue to impact our
nearshore areas this evening as this front moves thru. Winds...
waves and weather will quiet as we head into the overnight hours
thanks to strong high pressure and much drier air building into the
region.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT until midnight EDT tonight for MIZ016-
019>021-025-031.
LH...SMALL CRAFT ADVISORY until 1 AM EDT Thursday for LHZ345-347-348.
LM...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LMZ323-341-
342-344>346.
LS...SMALL CRAFT ADVISORY until 1 AM EDT Thursday for LSZ321-322.
&&
NEAR TERM...MR
SHORT TERM...JL
LONG TERM...JL
AVIATION...BA
MARINE...MRHazardous weather outlook, Sep 5, 5:38 PM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 538 PM EDT Wed Sep 5 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-061000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 538 PM EDT Wed Sep 5 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. Scattered thunderstorms will continue to impact locations south of a line from Houghton Lake to Harrisville through 8 PM. Stronger storms may produce gusty winds and small hail. A high swim risk is present today along the Lake Michigan beaches of eastern upper and northwest lower Michigan. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, Sep 5, 2:42 PM EDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Gaylord MI
242 PM EDT WED SEP 5 2018
MIZ024-029-030-035-036-052000-
Iosco-Alcona-Ogemaw-Alpena-Oscoda-
242 PM EDT WED SEP 5 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ALCONA...SOUTH CENTRAL
ALPENA...NORTHERN OGEMAW...NORTHERN IOSCO AND SOUTHEASTERN OSCODA
COUNTIES...
At 241 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near The Town Of Hubbard Lake to near St.
Helen. Movement was east at 30 mph.
Wind gusts to 40 mph are possible with these storms.
Locations impacted include...
Oscoda, Ossineke, Harrisville, Au Sable, The Town Of Hubbard Lake,
Glennie, South Branch, McKinley, Mikado, Rose City, Lincoln, Curran,
Rifle River State Park, Black River, Clear Lake, Lupton, Wurtsmith
Airfield, Barton City, Curtisville and Mack Lake.
LAT...LON 4462 8331 4441 8332 4437 8334 4437 8437
4493 8365 4493 8343 4489 8335 4491 8333
4489 8334 4488 8331 4485 8332 4481 8329
4473 8330 4471 8327
TIME...MOT...LOC 1841Z 254DEG 25KT 4490 8363 4439 8436
MEKSpecial weather statement, Sep 5, 5:05 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Gaylord MI
505 PM EDT WED SEP 5 2018
MIZ034>036-041-042-052200-
Iosco-Gladwin-Arenac-Roscommon-Ogemaw-
505 PM EDT WED SEP 5 2018
...A LINE OF THUNDERSTORMS WILL AFFECT ARENAC...GLADWIN... SOUTHERN
OGEMAW...SOUTHEASTERN ROSCOMMON AND IOSCO COUNTIES...
At 503 PM EDT, radar indicated thunderstorms located along a line
extending from Tawas City to near Clare. Movement was northeast at
40 mph.
Winds in excess of 30 mph and small hail are possible with these
storms.
Locations impacted include...
Alger, Oscoda, Gladwin, East Tawas, West Branch, Tawas City,
Standish, Au Gres, Sterling, Au Sable, Maple Ridge, Beaverton,
Whittemore, Omer, Twining, Turner, Skidway Lake, Hockaday, Rhodes and
Plainfield Township.
These storms could intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4414 8461 4425 8456 4451 8332 4433 8333
4425 8344 4427 8352 4409 8359 4406 8358
4403 8343 4405 8357 4405 8365 4399 8368
4400 8383 4391 8391 4391 8404 4400 8405
4400 8417 4383 8417 4382 8460
TIME...MOT...LOC 2103Z 246DEG 39KT 4425 8352 4385 8465
adamNearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.